Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 287, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 15, 2015, 4:12 PM EDT for 4 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2015, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 15, 2015, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clayton County, GA, Coweta County, GA, Fayette County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 10 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS52 KFFC 152012
SVRFFC
GAC063-077-113-121-152100-
/O.NEW.KFFC.SV.W.0287.150715T2012Z-150715T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA...
SOUTH CENTRAL CLAYTON COUNTY IN NORTH CENTRAL GEORGIA...
SOUTH CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA...
FAYETTE COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 500 PM EDT
* AT 412 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TYRONE...OR
10 MILES NORTHWEST OF FAYETTEVILLE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAYETTEVILLE...PEACHTREE CITY...UNION CITY...FAIRBURN...TYRONE...
PALMETTO...SENOIA...BROOKS...WOOLSEY...INMAN...JW SMITH
RESERVOIR...SANDY CREEK...STARRS MILL...LAKE HORTON AND CANNONGATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3363 8459 3343 8435 3335 8435 3335 8438
3334 8438 3334 8439 3333 8438 3323 8455
3351 8475
TIME...MOT...LOC 2012Z 319DEG 28KT 3351 8461
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
758
WWUS52 KFFC 152037
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT WED JUL 15 2015
GAC077-121-152047-
/O.CAN.KFFC.SV.W.0287.000000T0000Z-150715T2100Z/
COWETA GA-FULTON GA-
437 PM EDT WED JUL 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COWETA AND SOUTH
CENTRAL FULTON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3351 8447 3343 8435 3335 8435 3335 8438
3332 8439 3326 8450 3328 8451 3332 8452
3333 8453 3334 8456 3336 8458 3337 8458
3340 8461
TIME...MOT...LOC 2037Z 316DEG 21KT 3340 8449
$$
GAC063-113-152100-
/O.CON.KFFC.SV.W.0287.000000T0000Z-150715T2100Z/
CLAYTON GA-FAYETTE GA-
437 PM EDT WED JUL 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL CLAYTON AND FAYETTE COUNTIES...
AT 437 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
FAYETTEVILLE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAYETTEVILLE...PEACHTREE CITY...SENOIA...BROOKS...WOOLSEY...JW SMITH
RESERVOIR...INMAN...STARRS MILL AND LAKE HORTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3351 8447 3343 8435 3335 8435 3335 8438
3332 8439 3326 8450 3328 8451 3332 8452
3333 8453 3334 8456 3336 8458 3337 8458
3340 8461
TIME...MOT...LOC 2037Z 316DEG 21KT 3340 8449
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:37 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 15, 3:37 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EDT WED JUL 15 2015 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CONVECTION HAS INITIATED ALONG AND SOUTH OF THE LEE SIDE TROUGH THAT IS SLOWLY SINKING SOUTH THROUGH CENTRAL GA. THERE REMAINS AN OUTSIDE CHANCE OF A SHOWER/TSTORM ACROSS NORTH GA BUT BY SUNSET THE CHANCES WILL DISSIPATE. A FEW SHOWERS/TSTORMS COULD REMAIN IN THE VICINITY OF THE TROUGH ACROSS CENTRAL GEORGIA INTO THE NIGHTTIME HOURS TONIGHT BUT ALL PRECIP SHOULD PUSH SOUTH OF THE CWA LATE TONIGHT. THE TROUGH HANGS AROUND CENTRAL/SOUTH GA AND THIS WILL KEEP THE CHANCE OF SHOWERS/TSTORMS ACROSS CENTRAL GA THURSDAY. A SHORT WAVE IS PROGGED TO MOVE INTO NORTH GA THURSDAY AFTERNOON AND THIS WILL BRING A SLIGHT CHANCE OF SHOWERS TO EXTREME NORTH GA. THERE IS A QUESTION ABOUT THURSDAY NIGHT AS ALL MODELS PROG A SHORT WAVE MOVING IN THE NORTHWEST FLOW AND ACROSS THE CWA THURSDAY NIGHT. WILL BE GOING WITH A DRY FORECAST THURSDAY NIGHT BUT THIS WILL NEED TO BE WATCHED ON SUBSEQUENT FORECAST PACKAGES. LOCAL BIAS MODELS INDICATE GUIDANCE TEMPS RUNNING 1 TO 2 DEGREES TOO WARM AND HAVE MADE ADJUSTMENTS. 17 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. THE UPPER RIDGE HAS NOSED BACK OVER THE AREA TO START THE EXTENDED FORECAST. A SURFACE TROUGH OR DISSIPATING STATIONARY FRONT ACROSS CENTRAL GA WILL CONTINUE SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT. OTHERWISE THE UPPER RIDGE CONTINUES OVER THE AREA THROUGH SUNDAY AND BEGINS TO WEAKEN MONDAY AND EVEN MORE SO ON TUESDAY. THIS WILL ALLOW FOR MAINLY DIURNAL AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FROM THE AFTERNOON HOT TEMPERATURES AND HUMIDITY. TEMPERATURES FOR THE MOST PART WILL BE A COUPLE TO AS MUCH AS 5-6 DEGREES ABOVE NORMAL DURING THE LONG TERM PERIOD. BDL/01 && .AVIATION... 18Z UPDATE... VFR THROUGH THE FORECAST. CU FIELD THIS AFTERNOON OF 3500 TO 5000 FT. THIS WILL DISSIPATE AROUND SUNSET. A FEW015 TOMORROW MORNING WITH INITIAL LIFTING BUT SHOULD NOT BECOME A CIG. CONVECTION SHOULD BE CONFINED TO MCN/CSG BUT BY 00Z THU THE CONVECTION WILL BE SOUTH OF CSG/MCN. WINDS REMAINING WEST TO NORTHWEST WITH A FEW GUSTS THIS AFTERNOON...BECOMING LIGHT NORTHWEST TONIGHT AND THURSDAY MORNING. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 93 72 95 / 20 10 10 20 ATLANTA 72 91 74 93 / 20 10 10 20 BLAIRSVILLE 65 89 66 88 / 20 20 10 20 CARTERSVILLE 68 93 71 94 / 20 10 10 20 COLUMBUS 76 96 75 97 / 40 30 20 20 GAINESVILLE 71 91 72 92 / 20 10 10 20 MACON 74 98 74 96 / 40 30 20 20 ROME 69 94 70 95 / 20 10 10 20 PEACHTREE CITY 71 93 71 94 / 30 10 10 20 VIDALIA 76 94 76 95 / 40 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BLECKLEY...DODGE...EMANUEL...JEFFERSON...JOHNSON... LAURENS...MONTGOMERY...PULASKI...TELFAIR...TOOMBS...TREUTLEN... TWIGGS...WASHINGTON...WHEELER...WILCOX...WILKINSON. && SHORT TERM...17 LONG TERM....01 AVIATION...17
Hazardous weather outlook, Jul 15, 4:30 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 AM EDT WED JUL 15 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 430 AM EDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED FROM COLUMBUS TO MACON AND SOUTH THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FROM ROME TO GAINESVILLE AND SOUTH. WEATHER HAZARDS EXPECTED... DAMAGING WINDS AND FREQUENT LIGHTNING. LARGE HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STRONG THUNDERSTORMS CAN BE EXPECTED MOST AFTERNOONS INTO THE EARLY EVENING THURSDAY THROUGH TUESDAY. STRONG GUSTY WINDS AND FREQUENT LIGHTNING ARE THE PRIMARY HAZARDS. MAINLY SMALL HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 15, 3:51 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT WED JUL 15 2015
GAZ043-044-152015-
SOUTH FULTON GA-DOUGLAS GA-
351 PM EDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON AND DOUGLAS COUNTIES
UNTIL 415 PM EDT...
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOUGLASVILLE...MOVING SOUTHEAST AT 40 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DOUGLASVILLE...UNION CITY...FAIRBURN...PALMETTO...CHATTAHOOCHEE HILL
COUNTRY...CHAPEL HILL...BILL ARP...WINSTON AND CAMPBELLTON.
LAT...LON 3370 8490 3379 8478 3379 8473 3380 8472
3356 8446 3355 8446 3352 8459 3350 8461
3350 8462 3351 8462 3351 8475
TIME...MOT...LOC 1951Z 321DEG 34KT 3369 8476The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe, Wilkes | 45 min |
| Jul 14, 8:06 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 24 min |
| Jul 14, 8:12 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Forsyth, Gwinnett, Hall, Jackson | 48 min |
| Jul 14, 8:16 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 29 min |
| Jul 14, 8:17 PM EDT | Special Weather Statement | FFC | Clarke | 28 min |
| Jul 14, 8:22 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Gordon, Paulding, Pickens | 23 min |
| Jul 14, 8:23 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Jackson, Oconee, Oglethorpe | 37 min |
| Jul 14, 8:30 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 30 min |
| Jul 14, 8:32 PM EDT | Special Weather Statement | FFC | Forsyth | 28 min |
| Jul 14, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Cherokee, Cobb, DeKalb, Douglas and 6 more | 46 min |
| Jul 14, 8:53 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 37 min |
| Jul 14, 8:55 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 50 min |
| Jul 14, 9:04 PM EDT | Special Weather Statement | FFC | Clarke | 26 min |
| Jul 14, 9:22 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clayton, Coweta, DeKalb, Fayette, Fulton and 5 more | 38 min |
| Jul 14, 9:28 PM EDT | Special Weather Statement | FFC | Greene, Morgan | 32 min |
| Jul 14, 9:30 PM EDT | Special Weather Statement | FFC | Warren | 30 min |
| Jul 14, 9:32 PM EDT | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Fulton, Haralson, Paulding and 1 more | 28 min |
| Jul 14, 9:53 PM EDT | Special Weather Statement | FFC | Carroll, Clayton, Cobb, Coweta, DeKalb, Douglas and 10 more | 52 min |
| Jul 14, 10:39 PM EDT | Special Weather Statement | FFC | Carroll, Clayton, Coweta, Fayette, Heard, Lamar and 2 more | 51 min |
| Jul 14, 11:24 PM EDT | Special Weather Statement | FFC | Bibb, Coweta, Jones, Lamar, Meriwether, Monroe and 3 more | 66 min |
| Jul 15, 3:34 AM EDT | Heat Advisory | FFC | Bleckley, Dodge, Emanuel, Jefferson, Johnson, Laurens and 10 more | 15 hr |
| Jul 15, 3:51 PM EDT | Special Weather Statement | FFC | Douglas | 24 min |
| Jul 15, 4:54 PM EDT | Special Weather Statement | FFC | Wilcox | 21 min |
| Jul 15, 4:58 PM EDT | Special Weather Statement | FFC | Spalding | 32 min |
| Jul 15, 5:18 PM EDT | Special Weather Statement | FFC | Lamar | 27 min |
| Jul 15, 5:22 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 38 min |
| Jul 15, 5:39 PM EDT | Special Weather Statement | FFC | Bibb | 36 min |
| Jul 15, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 40 min |
| Jul 15, 6:36 PM EDT | Special Weather Statement | FFC | Toombs | 24 min |
| Jul 15, 7:56 PM EDT | Special Weather Statement | FFC | Laurens, Wheeler | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.